Alert archive / Alabama / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 355, NWS Mobile, AL

November 11, 1995Choctaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Nov 11, 1995, 6:12 AM CST for Choctaw County, Alabama. It was in force for 33 min.

The area

The counties it named.

The facts

Issued
Nov 11, 1995, 6:12 AM CST (12:12 UTC)
Expired
Nov 11, 1995, 6:45 AM CST
In force
33 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Choctaw County, AL

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 1995-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 1995-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -307 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-307 m²/s²
0-3 km storm-relative helicity
-223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 111212 RRA
SVRMOB
ALC023-111245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
612 AM CST SAT NOV 11 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  645 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST ALABAMA
 
   ...CHOCTAW COUNTY
 
EFFECTIVE AT 610 AM...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW COUNTY
HAS BEEN EXTENDED. A LINE OF SEVERE THUNDERSTORMS WILL CONTINUE MOVING
THROUGH THE SOUTHEAST HALF OF THE COUNTY THROUGH 645 AM. WIND GUSTS TO
60 MPH WILL OCCUR WITH THIS LINE OF SEVERE THUNDERSTORMS.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:43 AM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Nov 11, 2:43 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
243 AM CST SAT NOV 11 1995

UPPER TROF CONTS EAST ACRS MIDSECTION OF COUNTRY BECOMING NEGATIVELY
TILTED IN THE PROCESS. BEST PARAMETERS FOR SVR ACRS FA ARE FROM JUST
BEFORE SR TO ABT NOON. ETA GRIDDED DATA HAS MOISTURE FLUX CONVERGENCE
JUST ABT CENTERED OVR L.A.(LWR ALABAMA) THIS ALSO IN AREA OF GREATEST
DIFFERENTIAL DIVERGENCE FOR THE EARLY MORNING PERIOD. ABSENCE OF ANY
COOLING AT 50H AND LACK OF A GOOD SE FLOW WILL PRECLUDE ANY SIG
OUTBREAK BUT SHUD SEE SQUALL LINE COME THRU JUST AHEAD OF FRONT.
FROPA SHUD BE BETWEEN FROM 11-15Z ACRS FA WITH MOB ABT 14Z AND PNS
15-16Z. CLEARING SHUD BE RAPID WITH FROPA AND SHUD EXPECT CLEAR SKIES
4 TO 5 HRS AFTER FROPA. NGM HAS FLIPFLOPPED FROM 24 HRS AGO AND IS
NOW WARMER THAN AVN FOR SAT NITES LOW. MID 30S STILL LOOKING GOOD FOR
MOB/PNS WITH NEAR FREEZING INLAND. TODAYS HIGH WILL BE THIS MORNING
BEFORE FROPA.(1)73/33/59/36 62 9000  (2)75/35/60/38 64 9000   DF

In the hours before

Special weather statement, Nov 11, 4:13 AM CST, 1 hour 59 minutes before
ALZ061-063-062-064-051-052-053-055-056-059-MSZ075-076-078-079-067-
FLZ001-002-005-006-003-004-ALZ057-060-058-054-111415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
413 AM CST SAT NOV 11 1995

              ...TORNADO WATCH IN EFFECT THIS MORNING...

A TORNADO WATCH HAS BEEN ISSUED FOR A LARGE PART OF SOUTH MISSISSIPPI
...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 10 AM.

A COLD FRONT MOVING RAPIDLY EAST THROUGH MISSISSIPPI WAS SPAWNING SEVERE
WEATHER EARLY SATURDAY. THE COLD FRONT WILL BE JUST EAST OF MOBILE
AROUND SUNRISE AND MOVE EAST ACROSS SOUTH ALABAMA DURING THE MORNING.

A LINE OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF ISOLATED
TORNADOES WILL SWEEP ACROSS THE AREA BEGINNING A FEW HOURS AFTER
DAYLIGHT OVER THE WESTERN SECTIONS. THE STORMS WILL CONTINUE EAST AND
EXIT THE EASTERN SECTIONS BEFORE NOON TODAY.

ISOLATED TORNADOES AND NUMEROUS REPORTS OF WIND DAMAGE WERE REPORTED
AS THE STORMS MOVED ACROSS ARKANSAS AND INTO NORTHWESTERN MISSISSIPPI
OVERNIGHT.

RAINFALL AMOUNTS ARE EXPECTED TO STAY BELOW THE REQUIRMENTS FOR FLASH
FLOODING BUT PONDING OF WATER ON ROADWAYS AND SOME MINOR FLOODING OF
POOR DRAINAGE AREAS ARE LIKELY...ESPECIALLY ACROSS SANTA ROSA AND
OKALOOSA COUNTIES WHERE SOIL IS STILL NEARLY SATURATED FROM EARLIER
HEAVY RAINS.

THERE IS A POSSIBILITY THAT THE SEVERE WEATHER WATCHES WILL BE EXTENDED
OR REISSUED FOR THE EASTERN SECTIONS LATER THIS MORNING.

STAY TUNED TO THIS STATION FOR ADDITIONAL SHORT TERM FORECAST AND
WARNINGS AS THEY ARE ISSUED.
Special weather statement, Nov 11, 4:16 AM CST, 1 hour 56 minutes before
ALZ061-063-062-064-051-052-053-055-056-059-MSZ075-076-078-079-067-
FLZ001-002-005-006-003-004-ALZ057-060-058-054-111415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
413 AM CST SAT NOV 11 1995

              ...TORNADO WATCH IN EFFECT THIS MORNING...

A TORNADO WATCH HAS BEEN ISSUED FOR A LARGE PART OF SOUTH MISSISSIPPI
...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 10 AM.

A COLD FRONT MOVING RAPIDLY EAST THROUGH MISSISSIPPI WAS SPAWNING SEVERE
WEATHER EARLY SATURDAY. THE COLD FRONT WILL BE JUST EAST OF MOBILE
AROUND SUNRISE AND MOVE EAST ACROSS SOUTH ALABAMA DURING THE MORNING.

A LINE OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF ISOLATED
TORNADOES WILL SWEEP ACROSS THE AREA BEGINNING A FEW HOURS AFTER
DAYLIGHT OVER THE WESTERN SECTIONS. THE STORMS WILL CONTINUE EAST AND
EXIT THE EASTERN SECTIONS BEFORE NOON TODAY.

ISOLATED TORNADOES AND NUMEROUS REPORTS OF WIND DAMAGE WERE REPORTED
AS THE STORMS MOVED ACROSS ARKANSAS AND INTO NORTHWESTERN MISSISSIPPI
OVERNIGHT.

RAINFALL AMOUNTS ARE EXPECTED TO STAY BELOW THE REQUIRMENTS FOR FLASH
FLOODING BUT PONDING OF WATER ON ROADWAYS AND SOME MINOR FLOODING OF
POOR DRAINAGE AREAS ARE LIKELY...ESPECIALLY ACROSS SANTA ROSA AND
OKALOOSA COUNTIES WHERE SOIL IS STILL NEARLY SATURATED FROM EARLIER
HEAVY RAINS.

THERE IS A POSSIBILITY THAT THE SEVERE WEATHER WATCHES WILL BE EXTENDED
OR REISSUED FOR THE EASTERN SECTIONS LATER THIS MORNING.

STAY TUNED TO THIS STATION FOR ADDITIONAL SHORT TERM FORECAST AND
WARNINGS AS THEY ARE ISSUED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 5:12 AM CSTSevere Thunderstorm WarningMOBChoctaw63 min
Nov 11, 6:09 AM CSTSevere Thunderstorm WarningMOBClarke, Washington66 min
Nov 11, 6:50 AM CSTSevere Thunderstorm WarningMOBMobile55 min
Nov 11, 7:12 AM CSTSevere Thunderstorm WarningMOBBaldwin63 min
Nov 11, 7:16 AM CSTSevere Thunderstorm WarningMOBEscambia59 min
Nov 11, 7:58 AM CSTSevere Thunderstorm WarningMOBCovington47 min
Nov 11, 8:07 AM CSTSevere Thunderstorm WarningMOBBaldwin68 min

Nearby

Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.